Alert archive / Texas / Tornado Warnings in 2006
Tornado Warning 48, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this tornado warning at Oct 16, 2006, 6:23 AM CDT for Fort Bend County, Harris County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 16, 2006, 6:23 AM CDT (11:23 UTC)
- Expired
- Oct 16, 2006, 7:15 AM CDT
- In force
- 52 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
Counties Fort Bend County, TX, Harris County, TX
The radar
The Houston radar (KHGX), 70 km from the middle of the area, began a volume at 11:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 16, 5:58 AM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 11.4 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 100 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 518 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 278 m²/s²
- 0-3 km storm-relative helicity
- 439 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KHGX 161123
TORHGX
TXC157-201-161215-
/O.NEW.KHGX.TO.W.0048.061016T1123Z-061016T1215Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
623 AM CDT MON OCT 16 2006
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* TORNADO WARNING FOR...
FORT BEND COUNTY IN SOUTHEAST TEXAS
HARRIS COUNTY IN SOUTHEAST TEXAS
* UNTIL 715 AM CDT
* AT 622 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS TORNADO
WAS LOCATED NEAR MISSION BEND...MOVING NORTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
JERSEY VILLAGE...
HOOKS AIRPORT...
SPLASHTOWN...
SPRING...
TORNADOES AT NIGHT ARE ESPECIALLY DANGEROUS. DO NOT WAIT UNTIL YOU
SEE OR HEAR A TORNADO - TAKE COVER NOW
A TORNADO WATCH IS IN EFFECT UNTIL 1 PM FOR THE WARNED AREA.
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3011 9548 3011 9542 3005 9532 2959 9570
2961 9576 2968 9588 2971 9584 2978 9581
3016 9555
$$1 follow-up statement
000
WWUS54 KHGX 161140
SVSHGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
639 AM CDT MON OCT 16 2006
TXC157-201-161215-
/O.CON.KHGX.TO.W.0048.000000T0000Z-061016T1215Z/
HARRIS TX-FORT BEND TX-
639 AM CDT MON OCT 16 2006
...A TORNADO WARNING CONTINUES FOR FORT BEND AND HARRIS COUNTIES
UNTIL 715 AM CDT...
AT 638 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO. THIS TORNADO WAS LOCATED NEAR JERSEY VILLAGE...MOVING
NORTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
HOOKS AIRPORT...
SPLASHTOWN...
SPRING...
TORNADOES AT NIGHT ARE ESPECIALLY DANGEROUS. DO NOT WAIT UNTIL YOU
SEE OR HEAR A TORNADO - TAKE COVER NOW
A TORNADO WATCH IS IN EFFECT UNTIL 1 PM FOR THE WARNED AREA.
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3011 9548 3011 9542 3006 9533 3003 9533
2961 9570 2969 9586 2973 9581 2982 9578
3015 9555
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Oct 16, 4:30 AM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, Oct 16, 4:30 AM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
430 AM CDT MON OCT 16 2006
.AVIATION...
MCS WILL KEEP STRONG TO SEVERE THUNDERSTORMS OVER MOST OF THE
TERMINAL SITES THROUGH 15Z. LATEST SATELLITE INDICATED THAT MORE
STORMS WILL BE DEVELOPING AND AFFECTING THE AREA INTO THE MIDDAY
PERIOD. AM EXPECTING GENERALLY MVFR CONDITIONS WITH TEMPO IFR
CONDITIONS THROUGH 18Z. BETTER CONDITIONS SHOULD OCCUR THIS
AFTERNOON.
40
&&
.MARINE...
WITH THE MCS DEVELOPING OVER THE UPPER TEXAS COAST...STRONG WINDS
AND HIGH SEAS CAN BE EXPECTED THROUGHOUT TODAY. ABOVE NORMAL TIDES
WILL OCCUR THROUGH TONIGHT. THESE WILL RELAX TUESDAY. WITH A COLD
FRONT APPROACHING FROM THE NORTHWEST IN THE MID WEEK PERIOD...THE
STRONG ONSHORE WINDS WILL DIMINISH TUESDAY AND WEDNESDAY.
40
&&
.PREV DISCUSSION... (ISSUED 344 AM CDT MON OCT 16 2006)
DISCUSSION...
VERY DANGEROUS HEAVY RAIN EVENT UNDERWAY
HIGH PW AIR IN PLACE WITH PW VALUES AOA 2.5 INCHES. UPPER LEVEL
WINDS ARE STRONGLY DIVERGENT AND SURFACE WARM FRONT EXTENDS FROM
ABOUT HONDO TO TOMBALL TO PORT ARTHUR. EXPECT PRECIP TO CONTINUE
TO REGENERATE THIS MORNING AS DEEP UPPER LEVEL TROUGH OVER NEW
MEXICO PUSHES EAST. KHGX VWP SHOWS TREMENDOUS SPEED AND
DIRECTIONAL SHEAR SO THE TORNADO THREAT IS REAL...BUT THINK THE
PRIMARY HAZARD WILL CONTINUE TO BE HEAVY RAIN AND FLOODING. THE
AREA WILL LIKELY RECEIVE AN ADDITIONAL 2 TO 4 INCHES OF RAIN THIS
MORNING WITH ANOTHER 1 TO 3 INCHES THIS AFTERNOON WITH THE UPPER TROUGH.
TIDES ARE ALSO ABOVE NORMAL AND THIS IS COMPLICATING THINGS. AREA
STREAMS AND RIVERS CAN NOT DRAIN EFFICIENTLY SO WATER WILL BEGIN
BACKING UP ON AREA WATERSHEDS. CAN NOT STRESS ENOUGH HOW DANGEROUS
THIS SITUATION IS
THE TROUGH AXIS SHIFTS EAST TONIGHT AND TUE SHOULD BE RELATIVELY
DRY. NEXT FRONT ARRIVES WEDNESDAY NIGHT WITH ANOTHER CHANCE OF
RAIN AND COOLER TEMPS FOR THE END OF THE WEEK. ANOTHER FRONT NEXT
SAT OR SUN. DID NOT SPEND A GREAT DEAL OF TIME ON THE EXTENDED
PORTION OF THE ZFP.
FLOOD WATCH WILL REMAIN IN EFFECT THROUGH 4 PM AND MAY BE EXTENDED
IF THE TROF AXIS SLOWS DOWN. DAMAGING WIND/TORNADO THREAT WILL
PERSIST ALL DAY AS WELL. 43/40/32/44/36
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...COASTAL FLOOD WARNING UNTIL 10 AM MONDAY FOR THE FOLLOWING
ZONES: BRAZORIA...CHAMBERS...GALVESTON...AND HARRIS.
FLOOD WATCH UNTIL 4 PM MONDAY FOR THE FOLLOWING ZONES:
BRAZORIA...CHAMBERS...FORT BEND...GALVESTON...HARRIS...
JACKSON...LIBERTY...MATAGORDA...MONTGOMERY...POLK...SAN
JACINTO...AND WHARTON.
GM...SMALL CRAFT ADVISORY UNTIL 5 PM MONDAY FOR THE FOLLOWING ZONES:
GALVESTON BAY...AND MATAGORDA BAY.
SMALL CRAFT ADVISORY UNTIL 7 AM TUESDAY FOR THE FOLLOWING ZONES:
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO
60 NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
OUT 20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60
NM...AND WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
&&Hazardous weather outlook, Oct 16, 5:58 AM CDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 558 AM CDT MON OCT 16 2006 TXZ163-164-176>179-195>200-210>214-226-227-235>238-171100- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 558 AM CDT MON OCT 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A VERY SERIOUS FLOOD EVENT IS UNDERWAY FOR PARTS OF SOUTHEAST TEXAS. ELEVATED TIDES IN COMBINATION WITH HEAVY RAIN WILL EXACERBATE THE FLOODING SITUATION. RAINFALL AMOUNTS THIS MORNING WILL AVERAGE AROUND AN INCH ALONG THE IMMEDIATE COAST...2 TO 3 INCHES ALONG THE U.S. 59 CORRIDOR AND 3 TO 4 INCHES WEST OF THE U.S. 59 CORRIDOR. AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL APPROACH THE AREA THIS AFTERNOON AND TRIGGER ADDITIONAL STORMS. ADDITIONAL HEAVY RAIN WILL DEVELOP THIS AFTERNOON. IN ADDITION TO THE HEAVY RAIN...SPEED AND DIRECTIONAL WIND SHEAR WILL PRODUCE IDEAL CONDITIONS FOR TORNADOES TO DEVELOP. GREATER INSTABILITY THIS AFTERNOON MAY PRODUCE DAMAGING DOWNBURST WINDS IN ADDITION TO THE TORNADO THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS AND EMERGENCY MANAGERS SHOULD BE PREPARED FOR ACTIVATION.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 10:44 PM CDT | Flood Watch | HGX | Austin, Brazoria, Brazos, Burleson, Chambers, Colorado and 17 more | 21 hr |
| Oct 15, 11:18 PM CDT | Severe Thunderstorm Warning | HGX | Brazoria | 42 min |
| Oct 15, 11:32 PM CDT | Special Marine Warning | HGX | 43 min | |
| Oct 15, 11:42 PM CDT | Tornado Warning | HGX | Brazoria | 48 min |
| Oct 16, 12:17 AM CDT | Special Marine Warning | HGX | 28 min | |
| Oct 16, 12:28 AM CDT | Special Marine Warning | HGX | 62 min | |
| Oct 16, 12:30 AM CDT | Tornado Warning | HGX | Brazoria | 45 min |
| Oct 16, 12:32 AM CDT | Special Marine Warning | HGX | 58 min | |
| Oct 16, 12:55 AM CDT | Flash Flood Warning | HGX | Brazoria | 110 min |
| Oct 16, 12:59 AM CDT | Tornado Warning | HGX | Galveston | 31 min |
| Oct 16, 1:17 AM CDT | Special Marine Warning | HGX | 58 min | |
| Oct 16, 1:22 AM CDT | Special Marine Warning | HGX | 53 min | |
| Oct 16, 1:29 AM CDT | Tornado Warning | HGX | Galveston | 19 min |
| Oct 16, 1:47 AM CDT | Special Marine Warning | HGX | 58 min | |
| Oct 16, 2:11 AM CDT | Tornado Warning | HGX | Chambers | 49 min |
| Oct 16, 2:18 AM CDT | Special Marine Warning | HGX | 27 min | |
| Oct 16, 2:19 AM CDT | Special Marine Warning | HGX | 56 min | |
| Oct 16, 2:38 AM CDT | Tornado Warning | HGX | Galveston | 52 min |
| Oct 16, 2:54 AM CDT | Tornado Warning | HGX | Chambers | 29 min |
| Oct 16, 3:26 AM CDT | Tornado Warning | HGX | Galveston | 26 min |
| Oct 16, 3:32 AM CDT | Coastal Flood Warning | HGX | Brazoria, Chambers, Galveston, Harris | 27 hr |
| Oct 16, 3:33 AM CDT | Special Marine Warning | HGX | 57 min | |
| Oct 16, 4:05 AM CDT | Tornado Warning | HGX | Chambers | 40 min |
| Oct 16, 4:16 AM CDT | Special Marine Warning | HGX | 59 min | |
| Oct 16, 4:35 AM CDT | Tornado Warning | HGX | Chambers, Galveston | 40 min |
| Oct 16, 5:02 AM CDT | Flash Flood Warning | HGX | Brazoria, Chambers, Fort Bend, Galveston, Harris, Liberty and 2 more | 3 hr |
| Oct 16, 5:13 AM CDT | Tornado Warning | HGX | Chambers, Galveston | 32 min |
| Oct 16, 5:23 AM CDT | Tornado Warning | HGX | Galveston | 22 min |
| Oct 16, 5:26 AM CDT | Special Marine Warning | HGX | 49 min | |
| Oct 16, 5:45 AM CDT | Tornado Warning | HGX | Chambers, Liberty | 30 min |
| Oct 16, 6:02 AM CDT | Tornado Warning | HGX | Harris, Liberty | 43 min |
| Oct 16, 6:15 AM CDT | Tornado Warning | HGX | Liberty | 30 min |
| Oct 16, 6:27 AM CDT | Tornado Warning | HGX | Harris, Waller | 48 min |
| Oct 16, 7:08 AM CDT | Tornado Warning | HGX | Harris, Montgomery | 52 min |
| Oct 16, 7:08 AM CDT | Tornado Warning | HGX | Liberty, Montgomery | 37 min |
| Oct 16, 7:18 AM CDT | Flash Flood Warning | HGX | Jackson | 117 min |
| Oct 16, 7:31 AM CDT | Tornado Warning | HGX | Polk, San Jacinto | 44 min |
| Oct 16, 7:43 AM CDT | Flash Flood Warning | HGX | Chambers, Harris, Liberty, Montgomery, San Jacinto, Waller | 3 hr |
| Oct 16, 8:12 AM CDT | Tornado Warning | HGX | Montgomery, San Jacinto | 48 min |
| Oct 16, 8:17 AM CDT | Flash Flood Warning | HGX | Austin, Colorado, Waller | 3 hr |
| Oct 16, 9:30 AM CDT | Flash Flood Warning | HGX | Polk | 3 hr |
| Oct 16, 9:43 AM CDT | Flash Flood Warning | HGX | Burleson | 3 hr |
| Oct 16, 10:32 AM CDT | Tornado Warning | HGX | Harris, Montgomery, Waller | 43 min |
| Oct 16, 10:44 AM CDT | Flash Flood Warning | HGX | Harris, Liberty, Montgomery, San Jacinto, Waller | 2 hr |
| Oct 16, 11:51 AM CDT | Tornado Warning | HGX | Montgomery, San Jacinto | 39 min |
| Oct 16, 12:21 PM CDT | Tornado Warning | HGX | Liberty | 24 min |
| Oct 16, 12:26 PM CDT | Flash Flood Warning | HGX | Polk | 4 hr |
| Oct 16, 12:48 PM CDT | Flash Flood Warning | HGX | Harris, Liberty, Montgomery, San Jacinto, Waller | 4 hr |
| Oct 16, 12:48 PM CDT | Tornado Warning | HGX | Liberty | 29 min |
| Oct 16, 1:22 PM CDT | Special Marine Warning | HGX | 2 hr | |
| Oct 16, 2:59 PM CDT | Special Marine Warning | HGX | 31 min | |
| Oct 16, 3:12 PM CDT | Special Marine Warning | HGX | 93 min | |
| Oct 16, 3:31 PM CDT | Tornado Warning | HGX | Galveston | 29 min |
| Oct 16, 4:01 PM CDT | Flash Flood Warning | HGX | Brazoria | 119 min |
| Oct 16, 4:30 PM CDT | Flash Flood Warning | HGX | Chambers, Galveston, Harris, Liberty | 90 min |
| Oct 16, 4:52 PM CDT | Special Marine Warning | HGX | 113 min | |
| Oct 16, 5:47 PM CDT | Special Marine Warning | HGX | 88 min | |
| Oct 16, 6:00 PM CDT | Flash Flood Warning | HGX | Brazoria, Chambers, Galveston | 2 hr |
| Oct 16, 6:37 PM CDT | Special Marine Warning | HGX | 53 min |
Nearby
Tornado Warnings in Texas, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.